FDA Warns High Doses of Acetaminophen Can Lead To Liver Damage

January 16, 2014 5:50 PM

11 0

FDA Warns High Doses of Acetaminophen Can Lead To Liver Damage

The FDA has just issued a statement urging doctors not to prescribe acetaminophen in doses higher than 325 mg. Liver damage has been a known risk of the drug for many years, with even low doses posing serious risks over the long-term. Another issue, however, is high doses in the short-term, which can be a particular risk if people aren’t aware that they’re taking multiple acetaminophen-containing drugs. For example, prescription medications, like oxycodone (Percocet), codeine, and hydrocodone (Vicodin) all contain acetaminophen, so people may unwittingly give themselves a double-dose by popping a Tylenol while already one of these prescription meds. And this, the FDA says, has to stop.

“Many consumers are often unaware that many products (both prescription and OTC) contain acetaminophen, making it easy to accidentally take too much,” said the FDA.

Read more

To category page

Loading...